MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMO LOCK® VIAL SPIKE

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMO LOCK® VIAL SPIKE
Model Number CL-80S
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One used, list # cl-80s, chemolock¿ vial spike, 20mm; lot # unknown and one used, empty, azacitidine for injection 100mg/vial were received for testing and evaluation.As received, it was observed that the tip of the vial spike was bent.When the spike was removed from the rubber stopper, two small particulates were observed on the spike.One appeared to be part of the rubber stopper and the other was a metal particle from the metal cap of the vial.The bent spike was pushed into a new vial and due to the bent spike tip, the stopper was cored and a piece of rubber particulate was pushed into the new vial.The cause of the rubber stopper particulates entering the vial is due to a bent vial spike tip coring the vial stopper.The metal piece appears to have come from the metal cap of the vial where a grove was observed.The probable cause of the bent vial spike tip cannot be determined at this time.A dhr review was not completed due to the unknown lot numbers.
 
Event or Problem Description
The event involved a chemolock vial spike that during preparation of vidaza (azacitidine), particles were noted inside the vial.The customer stated that this "coring" is only noted with this medication.There was no patient involvement, no adverse event, and no medical and surgical intervention required.

Brand Name
CHEMO LOCK® VIAL SPIKE
Common Device Name
CHEMO LOCK® VIAL SPIKE
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
colonia rancho santa clara, ma
ensenada, 22790
MX  22790
MDR Report Key8024436
Report Number9617594-2018-00151
Device Sequence Number1640028
Product Code ONB
UDI-Device Identifier00887709069596
UDI-Public887709069596
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-80S
Device Catalogue NumberCL-80S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2018
Initial Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AZACITIDINE FOR INJECTION 100MG/VIAL, MFR UNK